MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that as the microcatheter was advanced through the sofia distal access catheter into the middle meningeal artery (mma) and the parietal and temporal branch of the mma, vessel spasm occurred.The catheter could not be advanced beyond the bifurcation of the branches.The microwire was withdrawn.Verapamil 5mg was infused and then the procedure was continued to completion.The event did not result in hospitalization.No diagnostic tests or procedures were performed.The event was not associated with a seizure and there was no decline in mrs.The event did not result from a device deficiency.The event was recovered/resolved on (b)(6) 2023.The related assessment to the study procedure was probable and not related to the study device.Additional information was received that the event did not cause a decline in mrs or prolonged hospitalization.There were no specific neurological symptoms reported beyond the difficulty of advancing the catheter.The site was unable to provide model and lot number of the microcatheter utilized.Additional information was received that the site used a headway duo microcatheter.Additional information was received that the event term was updated to cerebral vessel spasm.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the site assessed the event as possibly related to the study procedure and the clinical events committee (cec) adjudicated the event as causally related to the mma embolization procedure.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
case postale
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
case postale
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16798329
Report Number9614453-2023-01432
Device Sequence Number16928850
Product Code MFE
UDI-Device Identifier00847536006171
UDI-Public00847536006171
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model Number105-7100-060
Device Catalogue Number105-7100-060
Device Lot NumberB326663
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2023
Supplement Date Received by Manufacturer04/24/2023
10/16/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date04/28/2023
11/13/2023
Date Device Manufactured01/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight70 KG